Percodan Abuse Withdrawal
Percodan abuse has become quite prevalent in recent times and the increase in abuse is due to the drugs widespread availability as it is prescribed for treatment of pain. The drug is an opiate and used in the relief of moderate or moderately severe pain.
Percodan is composed of oxycodone and aspirin. Oxycodone is a semi-synthetic opioid and used for pain relief. Aspirin is the less strong of the two is also used as pain relief and for the treatment of coughs; it works by hindering prostaglandins production. Oxycodone is not only highly addictive but also produces unpleasant side effects.
Percodan relieves pain through binding the pain receptors thereby inhibiting the sensation of pain. When a person takes Percodan they will feel completely relaxed especially if they had been in pain, however, the euphoric sensation does not last long although the side effects do.
When an individual starts to take Percodan, a physical dependence soon develops as the body becomes accustomed to having the chemicals in its system. This results in an individual feeling abnormal when they have not taken the drug. This is a characteristic of all opiates.
This can lead to a chemical tolerance and the individual beginning to take more of the drug than was originally prescribed for him or her either by increasing the dose or how often they ingested it. This could also lead to overdose which would not only damage your health but may lead to death. This underlines the importance of following the doctor’s prescriptions to the letter.
When a dependency to Percodan has developed, a user will find it difficult to stop taking the drug as certain uncomfortable withdrawal symptoms will occur. It is these symptoms that deter people from seeking medical assistance.
Withdrawal symptoms include mood swings, tremors, agitation, depression, extreme irritability, hallucination, sleeplessness, yawning, sneezing, chills, runny nose, weakness, delirium, sweating, muscle spasms, extreme irritability, bone and muscle pain, vomiting, diarrhea, flu-like symptoms, cramps, anxiousness, general body weakness and a level of restlessness. In extreme cases the individual may suffer from seizures.
Withdrawal symptoms mainly occur when an individual stops taking the drug suddenly and usually begin at about the time that the next dose was due to be taken, they may last only a few days or a few weeks. Even though the symptoms are not likely to be fatal, they are very unpleasant and uncomfortable and users are advised to look for assistance from a rehabilitation center (800-303-2482) with professionals who specialize in opiate addiction.
The most common method of withdrawal is rapid detoxification; an individual will be anesthetized whilst the toxins are flushed away and they don’t experience any of the symptoms.